Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 75, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 7, 2018, 3:36 PM EST. It took effect at Dec 7, 2018, 10:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2018, 3:36 PM EST (20:36 UTC)
- In effect from
- Dec 7, 2018, 10:00 PM EST
- Expired
- Dec 8, 2018, 3:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
612 WHUS71 KCLE 072036 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 336 PM EST Fri Dec 7 2018 LEZ145>147-080445- /O.NEW.KCLE.SC.Y.0075.181208T0300Z-181208T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 336 PM EST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 9 AM EST Saturday. * WINDS...winds shifting to the west in the wake of another cold front overnight. Speeds increasing to 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ148-149-080445- /O.NEW.KCLE.SC.Y.0075.181208T0300Z-181208T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 336 PM EST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 3 PM EST Saturday. * WINDS...winds shifting to the west in the wake of another cold front overnight. Speeds increasing to 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
163 WHUS71 KCLE 080229 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 929 PM EST Fri Dec 7 2018 LEZ145>147-081030- /O.CON.KCLE.SC.Y.0075.181208T0300Z-181208T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 929 PM EST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ148-149-081030- /O.CON.KCLE.SC.Y.0075.181208T0300Z-181208T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 929 PM EST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
448 WHUS71 KCLE 080817 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 317 AM EST Sat Dec 8 2018 LEZ145>147-081400- /O.CON.KCLE.SC.Y.0075.000000T0000Z-181208T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 317 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ148-149-081630- /O.CON.KCLE.SC.Y.0075.000000T0000Z-181208T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 317 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
098 WHUS71 KCLE 081403 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 903 AM EST Sat Dec 8 2018 LEZ145>147-081515- /O.EXP.KCLE.SC.Y.0075.000000T0000Z-181208T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 903 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have fallen to 10 to 20 knots and waves have subsided to 1 to 3 feet. Therefore, the small craft advisory has been allowed to expire. $$ LEZ148-149-082000- /O.CON.KCLE.SC.Y.0075.000000T0000Z-181208T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 903 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
874 WHUS71 KCLE 082008 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 308 PM EST Sat Dec 8 2018 LEZ148-149-082115- /O.EXP.KCLE.SC.Y.0075.000000T0000Z-181208T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 308 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to decrease through the evening so the small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 1:01 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 7, 1:01 PM EST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 101 PM EST Fri Dec 7 2018 .SYNOPSIS... A reinforcing cold front will move south across the area this morning. A weak ridge of high pressure will build east across the area today as low pressure moves southeast across the central Great Lakes this evening. A trough extending southwest from the low will move southeast across the lakeshore tonight and then dissipate by Saturday morning. High pressure will build east across the local area Saturday afternoon and Sunday and then off the New Jersey coast by Sunday afternoon. Another area of high pressure will build east across the area through the middle of next week. && .NEAR TERM /THROUGH SATURDAY/... Scattered lake effect snow showers continue to push east across far northeastern Ohio this afternoon. As of the 1230pm update these snow showers were located along and east of an Eastlake to Chesterland to Kent line and will continue east through the afternoon before eventually moving over Lake Erie and beyond. Chasing temperatures with the forecast as sunny skies have allowed for temperatures to easily get into the lower 30s across parts of the area. Other than that, things generally remain on track. Original Discussion... Broad upper level trough will dominate the area over the next 36 hours. A shortwave trough will move southeast in the mean flow and bring with it a vigorous positive vorticity maximum. Limited moisture associated with the shortwave will skim the northeast snowbelt area late this evening and overnight. The combination of all of the features coming together along the northeast lakeshore along with surface convergence, expecting a band of snow to develop this evening from the synoptic enhancement and flow along the lakeshore. 850 MB and lake temperature instability remains conditional tonight and inversion sits between 5000 and 7000 feet during this time so I am not expecting band to get out of hand and dump tons of snow. Expecting about 2 to 4 inches of snow accumulation with the band of snow mainly in northern Erie County, Pennsylvania. Lighter amounts west and south. Band will begin to dissipate Saturday morning. In the mean time, a reinforcing cold front will continue to move south of the area this morning. Scattered lake effect snow continues to move into northeast Ohio and northwest Pennsylvania causing some light flurry activity for the most part. A few of the bursts have dropped visibilities down to between 3/4 of a mile and 2 miles. Expecting this activity to gradually wane this morning into the early afternoon as flow becomes disrupted for a time ahead of the trough that will move in later tonight. Areas outside of the primary snowbelt will see fair weather through this next 36 hours as high pressure ridge builds into the area. Cold air advection will take place today behind the secondary reinforcing cold front. Highs today will be in the upper 20s to around 30 degrees. Lows tonight will be in the teens as skies scatter out over much the western areas helping to allow heat to radiate tonight. Clouds associated with the trough of low pressure in the east may help keep temperatures slightly up overnight. Highs for Saturday will be similar today's highs. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will take a firm hold of the local weather for the short term portion of the forecast. Split flow will keep us away from the track of any system. Low pressure will track across the Gulf Coast states and the TN Valley while the northern stream is only brushes the eastern lakes. Much of even the high clouds from the southern system will shunted to the south leaving us a fairly sunny and dry stretch. With that high and a bit of snow cover have leaned toward the colder guidance for the nights (teens) and a blend for highs (lower/mid 30s). && .LONG TERM /TUESDAY THROUGH THURSDAY/... By Tuesday the high will be centered over the Ohio Valley and will shift east Wednesday. A shortwave will brush the Great Lakes Tuesday into Wednesday and will likely just bring an increase in cloud cover to the snowbelt. The forecast for Thursday onward is not very clear cut. There is a decent spread in the guidance that would produce noticeable sensible weather differences. Overall though the progression of shortwave energy is across west/east across the conus. Will use a blend and bring precipitation chances to the forecast for Thursday. Mid week will feature a slight moderation in temperatures and it may be warm enough to support some rain or a rain/snow mix at this point. && .AVIATION /18Z Friday THROUGH Wednesday/... Quite the typical December day across northern Ohio and NW PA with high pressure building in from the west. Flow off Lake Erie has allowed for some scattered lake effect snow showers and in turn lower, non-VFR ceilings to persist between KCLE and KERI this morning and into the afternoon. These showers and lower ceilings should continue east toward the KERI airspace before lifting over Lake Erie later today. Elsewhere, high pressure has allowed for the sun to finally reappear. Of course, what was once mostly sunny skies has begun to cu up with some scattered to broken clouds right around 3000 feet, especially where there has been some snow cover from yesterday's/this morning's snow. For now, have some scattered cloud cover mentioned in the TAFs but can certainly see a brief ceiling develop this afternoon. A minor disturbance will move through the Great Lakes region tonight and bring a chance for some lake effect snow to the snow belt tonight into Saturday. The highest impacts will likely be in the KERI area but have a vicinity mention at KCLE and KYNG for the moment. Winds will be light through the period with high pressure to the west and south of the area. OUTLOOK...VFR. && .MARINE... Winds have decreased this morning and we have canceled the small craft advisory. Previous Discussion... The Small Craft Advisory remains, but has a very good chance of getting dropped early. Northwest winds early this morning will be between 15 and 20 knots but diminish and back as high pressure expands across the lower lakes for the day. A quick low/cold front cross the lake early Saturday morning with an uptick in wind and a wind shift back to the northwest. Due to the short duration of the elevated winds believe we can get away with a 2 to 4 foot forecast. High pressure then takes a firmer hold of the local weather for the rest of the weekend and into early next week. It will not be until Thursday when the next system approaches the Great Lakes. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Sefcovic SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Sefcovic MARINE...Mullen/Oudeman
Hazardous weather outlook, Dec 7, 5:27 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 527 AM EST Fri Dec 7 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-081030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 527 AM EST Fri Dec 7 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 7, 9:49 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
949 AM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM SNOW 1 WSW DRAKES MILLS 41.82N 80.10W
12/07/2018 M2.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800319
THOMPSONLocal storm report, Dec 7, 9:55 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM SNOW 1 N CHARDON 41.59N 81.21W
12/07/2018 M2.5 INCH GEAUGA OH TRAINED SPOTTER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800320
THOMPSONLocal storm report, Dec 7, 10:04 AM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 SSW CORRY 41.90N 79.65W
12/07/2018 M2.5 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800321
THOMPSONLocal storm report, Dec 7, 10:10 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 AM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 NNW MCKEAN 42.06N 80.15W
12/07/2018 M2.1 INCH ERIE PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW TITUSVILLE 41.63N 79.70W
12/07/2018 M4.4 INCH CRAWFORD PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW PA FISH COMMISSION HATC 41.65N 80.43W
12/07/2018 M2.0 INCH CRAWFORD PA CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800322
EVENT NUMBER CLE1800323
EVENT NUMBER CLE1800324
THOMPSONLocal storm report, Dec 7, 1:39 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW HIRAM 41.32N 81.14W
12/07/2018 M2.5 INCH PORTAGE OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800325
THOMPSONLocal storm report, Dec 7, 1:42 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
142 PM EST FRI DEC 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NNW HAMBDEN 41.64N 81.17W
12/07/2018 M3.0 INCH GEAUGA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1800326
THOMPSONNearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.